Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Medrol before HAART
Jul 21, 2002

Do you know why the doctor would prescribe medrol for hiv patient whose vl is about 28,000 and cd4 about 300. No plans to start first time HAART for another 2-3 months. There is redness and rashes (tied to hiv?) over different spots on the body. Every label for Medrol says not to use if you have a serious viral or bacterial infection as it reduces immune response all the more and may make a body more susceptible to hiv and/or other infections. Any pointers will be helpful. Thank you for your wonderful work...God bless.

Response from Dr. Young

Thanks for the question.

We use short course steroids, like Medrol on occcasion in many patients (even those who are not on HAART). The implications of the use is possible decrease in immune function, but over the 4-5 day course of treatment, this shouldn't be a significant problem.

Your question does point out that there are always some degree of risk and benefit for using medications. I'd trust that there is perceived benefit from the use of Medrol, otherwise, I'd not recommend it. -BY



Previous
HIV +. HEALTHCARE WORKER,...SMALLPOX VACCINE?
Next
Just Started Meds- side effects and supplements.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement